Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 51, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 17, 2011, 3:03 PM PDT. It took effect at May 18, 2011, 3:00 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 3:03 PM PDT (22:03 UTC)
- In effect from
- May 18, 2011, 3:00 PM PDT
- Expired
- May 20, 2011, 2:44 AM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
612 WHUS76 KEKA 172203 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 PM PDT TUE MAY 17 2011 PZZ470-475-180615- /O.NEW.KEKA.SC.Y.0051.110518T2200Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 PM PDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 25 KT DEVELOPING LATE WEDNESDAY AFTERNOON. WINDS FURTHER INCREASING WEDNESDAY WITH GUSTS TO 30 KT WEDNESDAY NIGHT INTO THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT BY THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
8 follow-up statements
190 WHUS76 KEKA 180351 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PDT TUE MAY 17 2011 PZZ470-181300- /O.EXT.KEKA.SC.Y.0051.110519T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 PM PDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM WEDNESDAY TO 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM WEDNESDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 25 KT DEVELOPING LATE WEDNESDAY AFTERNOON. WINDS FURTHER INCREASING THURSDAY WITH GUSTS TO 30 KT INTO THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT BY THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-181300- /O.CON.KEKA.SC.Y.0051.110518T2200Z-110520T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 PM PDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 25 KT DEVELOPING WEDNESDAY AFTERNOON. WINDS FURTHER INCREASING WITH GUSTS TO 30 KT WEDNESDAY NIGHT INTO THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT BY THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
065 WHUS76 KEKA 180940 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 AM PDT WED MAY 18 2011 PZZ475-182300- /O.EXT.KEKA.SC.Y.0051.110518T2200Z-110522T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 240 AM PDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PDT SUNDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TONIGHT THROUGH THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT BY THUR. AFTER A SLIGHT SLACKENING OF THE WINDS ON FRI...GUSTS UP TO 35 KT ARE POSSIBLE OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-182300- /O.CON.KEKA.SC.Y.0051.110519T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 240 AM PDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TONIGHT THROUGH THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 8 TO 10 FT BY THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
694 WHUS76 KEKA 182128 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 PM PDT WED MAY 18 2011 PZZ475-190530- /O.EXT.KEKA.SC.Y.0051.110518T2200Z-110524T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 228 PM PDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TONIGHT THROUGH THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT BY THUR. AFTER A SLIGHT SLACKENING OF THE WINDS ON FRI...GUSTS UP TO 35 KT ARE POSSIBLE OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-190530- /O.CON.KEKA.SC.Y.0051.110519T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 228 PM PDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TONIGHT THROUGH THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 8 TO 10 FT BY THUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
587 WHUS76 KEKA 190351 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 PM PDT WED MAY 18 2011 PZZ470-191315- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 PM PDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TONIGHT THROUGH THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 8 TO 10 FT BY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-191315- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110524T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 PM PDT WED MAY 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TONIGHT THROUGH THURSDAY NIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT BY THUR. AFTER A SLIGHT SLACKENING OF THE WINDS ON FRIDAY...GALE FORCE GUSTS ARE POSSIBLE OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
839 WHUS76 KEKA 190959 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 259 AM PDT THU MAY 19 2011 PZZ470-191800- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 259 AM PDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT TODAY AND TONIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 8 TO 11 FT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-191800- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110524T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 259 AM PDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES: NORTH WINDS INCREASING WITH GUSTS TO 30 KT THROUGH TONIGHT. STEEP SHORT PERIOD SEAS WILL BUILD TO 9 TO 12 FT TODAY. AFTER A SLIGHT SLACKENING OF THE WINDS ON FRIDAY...GALE FORCE GUSTS ARE POSSIBLE OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
462 WHUS76 KEKA 191600 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 AM PDT THU MAY 19 2011 PZZ470-200000- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 900 AM PDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH LATE TONIGHT. STEEP SHORT PERIOD SEAS 8 TO 10 FT THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-200000- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110524T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 900 AM PDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES: NORTH WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH FRIDAY NIGHT. STEEP SHORT PERIOD SEAS WILL REMAIN NEAR 9 TO 11 FT THROUGH FRIDAY NIGHT. GALE CONDITIONS ARE POSSIBLE OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
687 WHUS76 KEKA 192119 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 219 PM PDT THU MAY 19 2011 PZZ470-201000- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 219 PM PDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS AND WAVES: NORTH WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH LATE TONIGHT. STEEP SHORT PERIOD SEAS 8 TO 10 FT THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-201030- /O.CON.KEKA.SC.Y.0051.000000T0000Z-110524T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 219 PM PDT THU MAY 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES: NORTH WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH SATURDAY. STEEP SHORT PERIOD SEAS WILL CONTINUE THROUGH SATURDAY. GALE CONDITIONS ARE POSSIBLE LATE SATURDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
334 WHUS76 KEKA 200944 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 AM PDT FRI MAY 20 2011 PZZ475-201745- /O.CAN.KEKA.SC.Y.0051.000000T0000Z-110524T1200Z/ /O.NEW.KEKA.SC.Y.0052.110520T1000Z-110524T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 AM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * WINDS AND WAVES: NORTH WINDS 15 TO 25 KT WILL CONTINUE THROUGH MONDAY NIGHT. STEEP SHORT PERIOD SEAS WILL CONTINUE THROUGH MONDAY NIGHT AS WELL. A FEW GALE FORCE GUSTS ARE POSSIBLE LATE SATURDAY INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-201045- /O.CAN.KEKA.SC.Y.0051.000000T0000Z-110520T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 244 AM PDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 17, 9:08 AM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 17, 9:08 AM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 908 AM PDT TUE MAY 17 2011 .UPDATE... ISSUED A QUICK UPDATE TO INCREASE POPS AND GO WITH STRATIFORM WORDING IN WX GRIDS. LOW PRESSURE PROGGED TO MOVE EASTWARD INTO THE BAY AREA YESTERDAY ACTUALLY IS BEING CAPTURED IN SOUTHERLY FLOW AHEAD OF INCOMING TROUGH...WHILE GRADUALLY WEAKENING. THIS IS RESULTING IN ENHANCED CONVERGENCE PARTICULARLY ALONG THE COAST AND JUST OFFSHORE. RAINFALL RATES ARE SUBSEQUENTLY INCREASING TO LOCALLY OVER A TENTH OF AN INCH PER HOUR. MOST AREAS WILL SEE AT LEAST A HALF INCH WITH LOCALLY GREATER THAN AN INCH. && .PREV DISCUSSION... /ISSUED 329 AM PDT TUE MAY 17 2011/ SYNOPSIS...SHOWERY WEATHER WILL CONTINUE TODAY AS ANOTHER DISTURBANCE MOVES ACROSS THE REGION. CONDITIONS WILL BEGIN TO DRY OUT WEDNESDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. INCREASED SUNSHINE AND WARMER TEMPERATURES EXPECTED THURSDAY AND FRIDAY. DISCUSSION...ANOTHER SHOWERY DAY EXPECTED ACROSS THE REGION AS ANOTHER DISTURBANCE AFFECTS THE REGION. WV IMAGERY SHOWS THE NEXT VORT MAX APPROACHING 40N/130W ATTM. MODELS REMAIN CONSISTENT WITH POPS PEAKING THIS AFTERNOON AND EVENING AS THIS DISTURBANCE MOVES ACROSS THE REGION. QPF AMOUNTS WILL BE 0.25-0.75 WITH LOCALLY HIGHER AMOUNTS. SNOW LEVELS WILL REMAIN AROUND 3500 FT WITH ACCUMULATIONS UP TO 4-5 INCHES ABOVE 4500 FT. NW FLOW WILL PERSIST WED AS UPPER LEVEL RIDGE BUILDS OVER THE E PAC. THIS WILL ALLOW PRECIP CHCS TO GRADUALLY DIMINISH W TO E AS HEIGHTS RISE. MOSTLY SUNNY SKIES WILL PREVAIL THU AND FRI AS UPPER LEVEL RIDGE REIGNS OVER THE E PAC. THERE IS POTENTIAL FOR SOME NOCTURNAL COASTAL/VALLEY STRATUS/FG BUT ANY THAT FORMS SHOULD BE QUICK TO DISSIPATE. FAIR WX BEGINS TO DETERIORATE FRI AS MID/HI CLOUDS ADVECT INTO THE AREA AS THE RIDGE SHIFTS E AND TROUGHING DEEPENS OVER THE E PAC. MODEL SOLUTIONS CONTINUE TO DIVERGE OVER THE WEEKEND AS MINOR SHORTWAVES ROTATE AROUND THE TROUGH. WILL CONTINUE TO KEEP POPS AT OR ABOVE CLIMO THROUGH THE WEEKEND. AVIATION...SFC LOW SW OF PT ARENA WILL DISSIPATE TODAY...BUT LOW LEVEL SE FLOW CONTINUES TO FOCUS -SHRA ACTIVITY ACROSS AREAS NORTH OF CAPE MENDOCINO EARLY THIS MORNING. A SIGNIFICANT TROUGH WILL SWING THROUGH NW CA THIS AFTERNOON GENERATING MORE RAIN...MODERATE AT TIMES THROUGH EARLY EVENING. VFR CIGS THIS MORNING SHOULD LOWER INTO THE MVFR RANGE AS HEAVIER RAIN DEVELOPS...MAINLY AFT 20Z. -SHRA ACTIVITY SHOULD DIMINISH SUBSTANTIALLY AFT 06Z...BUT RESIDUAL MOISTURE SHOULD HELP KEEP LOWER CIGS AROUND THROUGH THE END OF THE TAF CYCLE. JCA MARINE...A 1005 MB LOW ABOUT 50 NM SOUTHWEST OF POINT ARENA EARLY THIS MORNING WILL REMAIN NEARLY STATIONARY AS IT DISSIPATES TODAY. NORTH WINDS WILL BEGIN TO INCREASE ON WED AS HIGH PRESSURE BUILDS TOWARD THE COAST...TIGHTENING THE PRESSURE GRADIENT. SMALL CRAFT WINDS ARE POSSIBLE BEGINNING LATE WED BEYOND 10 NM...BUT NO GALES ARE ANTICIPATED ATTM. THE NORTHERLY COMPONENT TO THE WINDS WILL PERSIST INTO THE WEEKEND. A LONG PERIOD SOUTH SWELL WILL ENTER THE WATERS LATE WED...PEAKING 5-6 FT AT 20 SEC EARLY THU. AS A WEST SWELL BUILDS ON THU...THE SEA STATE WILL BE MIXED FOR THE SECOND HALF OF THE WEEK. JCA && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 17, 4:20 AM PDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 420 AM PDT TUE MAY 17 2011 CAZ001>004-076-181130- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 420 AM PDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. ANOTHER STORM SYSTEM WILL BRING MORE RAIN AND MOUNTAIN SNOW THIS AFTERNOON AND EVENING BEFORE TAPERING OFF OVERNIGHT. SNOW LEVELS WILL REMAIN AROUND 3500 FEET WITH ACCUMULATIONS UP TO 4-5 INCHES ABOVE 4500 FT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.